Exponentially stable manifolds in the neighbourhood of elliptic equilibria

Antonio Giorgilli; Daniele Muraro

Bollettino dell'Unione Matematica Italiana (2006)

  • Volume: 9-B, Issue: 1, page 1-20
  • ISSN: 0392-4033

Abstract

top
We consider a Hamiltonian system in a neighbourhood of an elliptic equilibrium which is a minimum for the Hamiltonian. With appropriate non-resonance conditions we prove that in the neighbourhood of the equilibrium there exist low dimensional manifolds that are exponentially stable in Nekhoroshev’s sense. This generalizes the theorem of Lyapounov on the existence of periodic orbits. The result may be meaningful for, e.g., the dynamics of non-linear chains of the Fermi-Pasta-Ulam (FPU) type.

How to cite

top

Giorgilli, Antonio, and Muraro, Daniele. "Exponentially stable manifolds in the neighbourhood of elliptic equilibria." Bollettino dell'Unione Matematica Italiana 9-B.1 (2006): 1-20. <http://eudml.org/doc/289603>.

@article{Giorgilli2006,
abstract = {We consider a Hamiltonian system in a neighbourhood of an elliptic equilibrium which is a minimum for the Hamiltonian. With appropriate non-resonance conditions we prove that in the neighbourhood of the equilibrium there exist low dimensional manifolds that are exponentially stable in Nekhoroshev’s sense. This generalizes the theorem of Lyapounov on the existence of periodic orbits. The result may be meaningful for, e.g., the dynamics of non-linear chains of the Fermi-Pasta-Ulam (FPU) type.},
author = {Giorgilli, Antonio, Muraro, Daniele},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {2},
number = {1},
pages = {1-20},
publisher = {Unione Matematica Italiana},
title = {Exponentially stable manifolds in the neighbourhood of elliptic equilibria},
url = {http://eudml.org/doc/289603},
volume = {9-B},
year = {2006},
}

TY - JOUR
AU - Giorgilli, Antonio
AU - Muraro, Daniele
TI - Exponentially stable manifolds in the neighbourhood of elliptic equilibria
JO - Bollettino dell'Unione Matematica Italiana
DA - 2006/2//
PB - Unione Matematica Italiana
VL - 9-B
IS - 1
SP - 1
EP - 20
AB - We consider a Hamiltonian system in a neighbourhood of an elliptic equilibrium which is a minimum for the Hamiltonian. With appropriate non-resonance conditions we prove that in the neighbourhood of the equilibrium there exist low dimensional manifolds that are exponentially stable in Nekhoroshev’s sense. This generalizes the theorem of Lyapounov on the existence of periodic orbits. The result may be meaningful for, e.g., the dynamics of non-linear chains of the Fermi-Pasta-Ulam (FPU) type.
LA - eng
UR - http://eudml.org/doc/289603
ER -

References

top
  1. BERCHIALLA, L. - GALGANI, L. - GIORGILLI, A., Localization of energy in FPU chains, DCDS-B, to appear. Zbl1136.37353MR2112707DOI10.3934/dcds.2004.11.855
  2. BOCCHIERI, P. - SCOTTI, A. - BEARZI, B. - LOINGER, A., Anharmonic chain with Lennard-Jones interaction, Phys. Rew. A, 2 (1970), 2013-2019. 
  3. CAROTTA, M. C. - FERRARIO, C. - LO VECCHIO, G. - CARAZZA, B. - GALGANI, L., New phenomenon in the stochastic transition of coupled oscillators, Phys. Rev. A, 17 (1978), 786. 
  4. CASETTI, L. CERRUTI-SOLA, M. - PETTINI, M. - COHEN, E. G. D., The Fermi-Pasta-Ulam problem revisited: Stochasticity thresholds in nonlinear Hamiltonian systems, Phys. Rev. E, 55 (1997), 6566-6574. MR1453804DOI10.1103/PhysRevE.55.6566
  5. CHERRY, T. M., On the solutions of Hamiltonian systems in the neighbourhood of asingular point, Proc. London Math. Soc., Ser. 2, 27 (1926), 151-170. MR1575385DOI10.1112/plms/s2-27.1.151
  6. IZRAILEV, F. M. - CHIRIKOV, B. V., Stochasticity of the simplest dynamical model with divided phase space, Dokl. Akad. Nauk. SSSR, 166 (1966), 57; Sov. Phys. Dokl., 11 (1966), 30. 
  7. DE LUCA, J. - LICHTENBERG, A. J. - RUFFO, S., Finite time to equipartition in the thermodynamic limit, Phys. Rev. E, 60 (1999), 3781-3786. 
  8. FERMI, E. - PASTA, J. - ULAM, S., Studies of nonlinear problems, Los Alamos document LA-1940 (1955). Zbl0353.70028
  9. GALGANI, L. - GIORGILLI, A. - MARTINOLI, A. - VANZINI, S., On the problem of energy equipartition for large systems of the Fermi-Pasta-Ulam type: analytical and numerical estimates, Physica D, 59 (1992), 334-348. Zbl0775.70023MR1192748DOI10.1016/0167-2789(92)90074-W
  10. GIORGILLI, A., Unstable equilibria of Hamiltonian systems, Disc. and Cont. Dynamical Systems, Vol. 7, N. 4 (2001), 855-871. Zbl1016.37031MR1849665DOI10.3934/dcds.2001.7.855
  11. KANTZ, H. - LIVI, R. - RUFFO, S., Equipartition thresholds in chains of anharmonic oscillators, J. Stat. Phys., 76 (1994), 627-643. 
  12. LIVI, R. - PETTINI, M. - RUFFO, S. - SPARPAGLIONE, M. - VULPIANI, A., Relaxation to different stationary states in the Fermi-Pasta-Ulam model, Phys. Rev. A, 28 (1983), 3544-3552. 
  13. LIVI, R. - PETTINI, M. - RUFFO, S. - SPARPAGLIONE, M. - VULPIANI, A., Equipartition threshold in nonlinear large Hamiltonian systems: the Fermi-Pasta-Ulam model, Phys. Rev. A, 31 (1985), 1039-1045. 
  14. MOSER, J., On the generalization of a theorem of A. Liapounoff, Comm. Pure Appl. Math., 11 (1958), 257-271. Zbl0082.08003MR96021DOI10.1002/cpa.3160110208
  15. PETTINI, M. - LANDOLFI, M., Relaxation properties and ergodicity breaking in nonlinear Hamiltonian dynamics, Phys. Rev. A, 41 (1990), 768-783. MR1036970DOI10.1103/PhysRevA.41.768

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.